MAUDE Adverse Event Report: HAEMONETICS, INC. CELL SAVER® ELITE® PLUS AUTOTRANSFUSION SYSTEM; CELL SAVER ELITE SET - 125ML

HAEMONETICS, INC. CELL SAVER® ELITE® PLUS AUTOTRANSFUSION SYSTEM; CELL SAVER ELITE SET - 125ML
Model Number CSE-P-125
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2022, haemonetics confirmed a bowl crack via a photograph submitted by the customer.Although there was no injury or harm to patient or user, past reporting (1219343-2020-00001-01) indicates this particular malfunction on a similar device has been associated with a reported death event.The investigation of 12143-2020-00001-01 indicated the inner core of the bowl malfunctioned via a crack but did not cause or contribute to the reported incident according to the surgeon that performed the surgery.Haemonetics decided to conservatively report inner core cracks that are confirmed by manufacturing due to the event in that report.
 
Event or Problem Description
On (b)(6) 2022, haemonetics was notified of the following: bowl failure on a 125 elite bowl, the failure occurred after a number of bowls processed, this time on the fifth bowl.Again the warning is a "long empty cycle" followed by fluid in the bottom cavity of the bowl, despite the bowl being empty.This time it was picked up before the bowl split and spilt into the centrifuge.This required a change out of the processing kit mid way during a procedure in australia utilizing the cell saver® elite® autotransfusion system and cell saver® elite set 125ml.There was no reported impact to the health of the patient or user.

Brand Name
CELL SAVER® ELITE® PLUS AUTOTRANSFUSION SYSTEM
Common Device Name
CELL SAVER ELITE SET - 125ML
Manufacturer (Section D)
HAEMONETICS, INC.
125 summer street
boston MA 02110
Manufacturer (Section G)
HAEMONETICS, INC.
125 summer street
boston MA 02110
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 02110
MDR Report Key13638564
Report Number1219343-2022-00012
Device Sequence Number2186961
Product Code GKT
UDI-Device Identifier10812747016537
UDI-Public(01)10812747016537(17)240602(10)0621011
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2024
Device Model NumberCSE-P-125
Device Lot Number0621011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown